Jump to content

Photo

Help With Clindamycin And Or Tretinoin?

clindamycin tretinoin retinoids

4 replies to this topic

#1 rwh007

rwh007

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Blog Entries: 7
    Likes: 0
About Me
  • Joined: 15-April 12

Posted 15 April 2012 - 12:31 PM

Hi- I was recently prescribed two topical acne medications to help with my moderate acne. They are as follows:
Clindamycin phosphate lotion (Clindamycin Phsphate Topical Suspension %1) 60ml
Tretintnoin Cream 0.05%

I was prescribed them at my doctor's office, and she instructed me to use the Clindamycin everyday twice a day, and the Tretintnoin every other night. I have been doing this for over a week, and my skin is acting up. It's dry with the Clindamycin, so I put on Neutrogena oil-free moisture spf 15. But after I do this, my skin freaks out,and it looks like its peeling off, when it isn't even dry whatsoever! I don't know how to deal with it, because its so visually unappealing and nothing I do will get rid of it! It's difficult to explain, so I apologize for that. Is it excess product or is it dryness? If I begin to try and rub it away, it just makes it worse, and my whole chin will look like its coming off. Please help me, I don't know what to do! :(

Also- I use Biore's Blemish Fighting Ice Cleanser and Up& Up facial scrub.

#2 Jojo17

Jojo17

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Female
  • Interests:Classical singing, reading, novel-writing.
  • Joined: 14-April 12

Posted 15 April 2012 - 01:05 PM

Hi rwh007,

I was recently prescribed clindamycin 1% and tretinoin gel .04 % (5 days ago), and I use the same Neutrogena moisturizer, just without the spf. Are you waiting ten minutes after the clindamycin to apply the moisturizer? You should let it absorb before moisturizing. My face felt dry the first few times I used the clindaymycin. Make sure not to use it around your mouth, eyes, and crease of your nose. The skin there is more sensitive and thin. It also made me have more whiteheads, but now my face is pretty clear.

Also, I think I was using too much clindamycin at first. It's not good to use too much because it is an antibiotic, and you don't want it seeping into your bloodstream. Too much can cause bad side effects. I also recommend using it with benzoyl peroxide (I use a BP wash). Some doctors prescribe them together. The BP kills acne-causing bacteria, so the bacteria won't becomes resistant to the clindamycin as quickly. I put a pea-size amount into my hands, rub them together, and then quickly apply to my face, making sure not to get too much around my eyes, mouth, and crease of my nose.

Also, when you say your skin is peeling, are you sure it's your skin and not just the moisturizer and the clindamycin clumping together? That might be it.

I hope that helps. By the way, how are things going with the tretinoin cream, and how long have you been using it with clindamycin? I was prescribed a tretinoin gel (retin-a micro), but I haven't used it yet because I'm afraid it will cause me to breakout when my skin is clear of pimples from the clindamycin and BP. Now, I just have to worry about whiteheads and dark marks :(

#3 rwh007

rwh007

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Blog Entries: 7
    Likes: 0
About Me
  • Joined: 15-April 12

Posted 15 April 2012 - 04:17 PM

Hi rwh007,

I was recently prescribed clindamycin 1% and tretinoin gel .04 % (5 days ago), and I use the same Neutrogena moisturizer, just without the spf. Are you waiting ten minutes after the clindamycin to apply the moisturizer? You should let it absorb before moisturizing. My face felt dry the first few times I used the clindaymycin. Make sure not to use it around your mouth, eyes, and crease of your nose. The skin there is more sensitive and thin. It also made me have more whiteheads, but now my face is pretty clear.

Also, I think I was using too much clindamycin at first. It's not good to use too much because it is an antibiotic, and you don't want it seeping into your bloodstream. Too much can cause bad side effects. I also recommend using it with benzoyl peroxide (I use a BP wash). Some doctors prescribe them together. The BP kills acne-causing bacteria, so the bacteria won't becomes resistant to the clindamycin as quickly. I put a pea-size amount into my hands, rub them together, and then quickly apply to my face, making sure not to get too much around my eyes, mouth, and crease of my nose.

Also, when you say your skin is peeling, are you sure it's your skin and not just the moisturizer and the clindamycin clumping together? That might be it.

I hope that helps. By the way, how are things going with the tretinoin cream, and how long have you been using it with clindamycin? I was prescribed a tretinoin gel (retin-a micro), but I haven't used it yet because I'm afraid it will cause me to breakout when my skin is clear of pimples from the clindamycin and BP. Now, I just have to worry about whiteheads and dark marks Posted Image



Hi- thank you for your help! I will make sure to wait before putting on the moisturiser. I honestly think its the two clumping together, because my skin isn't that dry, and when it is, it doesn't "roll" off like it does when I combine the two. Any suggestions for that?

As for the tretinoid- I've been using them together since the start. It doesn't break me out, its actually supposed to dry out the zits that are there. I like it and I think it works for me, but I can't form a complete opinion yet. So, I would try it at night (the sun will deactivate it) and only use it every other night or every two nights.

#4 Jojo17

Jojo17

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Female
  • Interests:Classical singing, reading, novel-writing.
  • Joined: 14-April 12

Posted 16 April 2012 - 08:52 PM

You should also wait five minutes after you wash your face before putting the clindamycin on. It will absorb better. also, the spf in the moisturizer might be making it clump. Try using less, and dont rub it in so much. Spread it on your skin and let it be absorbed on its own.

#5 brownsauce2016

brownsauce2016

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Gender:Female
  • Location:Not the Jersey Shore, NJ
  • Interests:Reading, photography, politics
  • Joined: 07-January 13

Posted 07 January 2013 - 11:51 PM

Hello! Turns out we were both prescribed the same medications! My dermatologist prescribed me Clindamycin Phosphate Lotion for the morning and the Tretinoin (0.025%) at night. For me, the Tretinoin has made my skin peel. I notice it in the morning. I want to exfoliate, do any of you guys do that?

I am just sticking with it though. From what I've read, your skin will just build tolerance (I use the Tretinoin every night) and the peeling is just a sign it's working because the cream is supposed to peel away the dead skin or something.

Jojo17- the cream really hasn't done damage. I haven't noticed any new breakouts and the only skin that's peeling is my cheek that has acne on it currently. My other cheek only has scars and there isn't anything going on there.

Good luck!
Regimen (started 1/4/13):
CeraVe Hydrating Cleanser (twice a day)
Clindamycin Phosphate Lotion (in the AM)
CeraVe Moisturizing Lotion

CeraVe Hydrating Cleanser
Tretinoin Cream 0.025%
CeraVe Moisturizing Lotion

Makeup:
Smashbox Photo Finish Foundation Primer SPF 15 with Dermaxyl Complex
Make Up For Ever Mat Velvet + Matifying Foundation
Make Up For Ever Full Cover Concealer




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users